|My brother's lymphoma; will the HIV medications help it go away?
Jul 17, 2001
My brother was diagnosed in sept. 2000 with HIV. He had an enlarged liver and also hepatitis C. The doctor discovered a mass on his liver. Biopsy showed lymphoma. So in Dec 2000 He started chemotherapy called CHOP and had 8 sessions. He than had a CT scan which showed persistent tumor. He has now started hiv meds epivir/sustiva and has been on them for 10 days
1) question will the nausea pass soon.
2) question will the cancer tumor go into remission now that he is on hiv meds.
3) question is the tumor not going away because his cd4 count is 60 and viral load around 1 million.
4) Will he need more chemotherapy along with the hiv meds to get this aggressive cancer under control.
Could you please give me your expert opinion so I now what exactly to expect from his oncologist and hiv specialist. Thank you so much for all your help I really appreciate it.
Response from Dr. Dezube
Dear Concerned Sister: I'm sorry to hear about your brother's tough time, both in terms of nausea and in terms of the persistent tumor.
1) The nausea should pass. Many patients have a two to three week break-in period with new HIV meds. Patients, who are in addition on chemotherapy, often have more nausea simply becuase they are on more drugs which provoke nausea. Hopefully this will subside. Hopefully he is taking medicines to combat the nausea.
2) I'm not sure whether the HIV drugs will make his tumor go into remission. Typically you need chemotherapy to make the tumor go into remission and HIV drugs to keep it in remission.
4) Will he need more chemotherapy?- if he has persistent chemotherapy, then he probably will need more chemo.
Basically he needs to stay on his HIV drugs. That's the best way to help the chemotherapy work. These drugs are the best assurance against recurrences of his tumors if the doctor is able to get them to go away. He is not fighting an easy battle. I wish him AND you the best of luck. BD.
Indeterminate HIV test- Confused & Desperate
Prostate Cancer and HIV; how will the cancer affect my HIV?
- What Kind Of Antibiotics Cure Gonorrhea?
- What Is The Difference Between Genital Warts And Genital Herpes?
- What Do Syphilis Sores Look Like On A Vagina?
- What Causes Recurrent Bacterial Vaginosis Infections?
- What Can I Use To Stop The Itching Of The Shingles?
- What Age Group Is Most Affected By Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.